MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt vessel.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and there were no patient complications reported and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt vessel.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and there were no patient complications reported and the patient was stable.It was further reported that the balloon ruptured during first inflation at 8 atmospheres for 60 seconds.The procedure was completed with another of the same device.
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 7.0 x 80, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied but the balloon could not be inflated.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften any inflation media that may be present inside the inflation lumen before further inflation attempts were made.The device was removed from the bath and a visual and microscopic examination identified foreign material (fm) protruding from the inflation lumen inside the balloon.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.For investigation purposes the balloon material was dissected to assist in the removal of the fm from the inflation lumen.The investigator was unable to remove the obstruction from the device.The investigator contacted manufacturing to assist in the identification the fm.Manufacturing positively identified the fm as a mandrel.The mandrel protruded from the inflation lumen for approximately 95mm was used during the manufacturing process.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the returned device.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt vessel.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and there were no patient complications reported and the patient was stable.It was further reported that the balloon ruptured during first inflation at 8 atmospheres for 60 seconds.The procedure was completed with another of the same device.It was further reported that it was about 60% stenosed, non calcified, and moderately tortuous target lesion.
 
Additional Manufacturer Narrative
B5.Describe event or problem- updated.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12271419
Report Number2134265-2021-09983
Device Sequence Number20099228
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public08714729794264
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026511131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/24/2021
Supplement Date Received by Manufacturer07/29/2021
08/23/2021
09/03/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/11/2021
09/01/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1